Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 5, 2016, 4:36 AM CDT for 12 counties in Texas. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 4:36 AM CDT (09:36 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM CDT
- Expired
- Apr 5, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4068 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS84 KSJT 050936 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 436 AM CDT TUE APR 5 2016 ...RED FLAG WARNING THIS AFTERNOON AND EVENING... .THE COMBINATION OF GUSTY SOUTH WINDS...RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...WARM TEMPERATURES AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA NORTHWEST OF A BAIRD TO ROBERT LEE TO MERTZON LINE...AND ACROSS NORTHWESTERN CROCKETT COUNTY. TXZ072-051045- /O.CAN.KSJT.FW.A.0006.160405T1700Z-160406T0100Z/ TOM GREEN- 436 AM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR TOM GREEN COUNTY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WITH GUSTY SOUTH WINDS AND DRY AIR AND MAY BE NEAR CRITICAL AT TIMES. HOWEVER... WIND SPEEDS SHOULD LARGELY REMAIN BELOW RED FLAG CRITERIA. $$ TXZ049-054-064-065-071-076-098-099-113-114-127-128-060100- /O.UPG.KSJT.FW.A.0006.160405T1700Z-160406T0100Z/ /O.NEW.KSJT.FW.W.0008.160405T1700Z-160406T0100Z/ FISHER-NOLAN-STERLING-COKE-IRION-CROCKETT-HASKELL-THROCKMORTON- JONES-SHACKELFORD-TAYLOR-CALLAHAN- 436 AM CDT TUE APR 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WINDS OF 20 TO 25 MPH AT THE 20 FT LEVEL...WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTRA CAUTION TO PREVENT ACCIDENTAL FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:56 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 5, 3:56 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 356 AM CDT TUE APR 5 2016 .SHORT TERM... (Today and Tonight) Critical fire weather conditions are expected across our northern and far western counties this afternoon and early evening. A vigorous shortwave upper trough over the northern/central Rockies will dive southeast across the northern and central Plains later today and tonight. A surface low pressure wave will develop along the southeastward advancing cold front in southeastern Colorado this afternoon, and then move southeast across the Oklahoma Panhandle this evening. With tightening surface pressure gradient, south winds will increase and become gusty by midday today and continue into this evening. With ample sunshine, temperatures will be warm today with afternoon highs expected to be in the mid 80s across much of our area. The aforementioned cold front will advance southeast across our northern and central counties overnight. Gusty north winds will develop behind the front across our northern counties toward morning. .LONG TERM... (Wednesday through Tuesday) The longer term portion of the forecast has some continuity with the models through the weekend, but by next week the GFS and the ECMWF begin to show some important differences. Passage of an upper level trough to the north of the area on Wednesday will drive a cold front through the area by Wednesday afternoon. Air mass behind the front is not significantly colder, but should drop afternoon highs back into the 70s for many locations. Both the GFS and the ECMWF show a weak shortwave moving across the area for late Friday. Most of the energy with this system remains well to the west, and low level moisture will be scarce. But both models also continue to break out convection with fairly impressive mid level lapse rates and moisture making up for some of the differences. Will not go as high of PoP's as the models are showing now, but will mention isolated showers and storms over the western and southwestern portions of the area for Friday and Friday Night. If low level moisture makes it into the area even faster than expected, may have to increase chances even more. A deeper upper level trough tries to become established over the Southwest US for the week, with models suggesting another shortwave possible for Sunday and Monday. Hard to pin down right now, but Sunday Night may end up with the best chances. Given the model differences, will not jump on next week quite yet. But would not be surprised to eventually need to add rain chances for next week as we get closer to the event and the models settle down. && .FIRE WEATHER... The primary area of concern for critical fire weather conditions is roughly northwest of a Baird to Robert Lee to Mertzon line, and across northwestern Crockett County. Across this area, south winds at the 20 ft level will increase to (and slightly above) 20 mph by shortly after Noon, with gusts of 30-35 mph. Combined with afternoon relative humidity values dropping to between 15 and 20 percent, this will result in critical fire weather conditions in an area characterized by above normal Energy Release Components. With these and collaborative considerations, we are upgrading the Fire Weather Watch to a Red Flag Warning. The Red Flag Warning is in effect from 1 PM to 8 PM. Elevated fire weather conditions are expected on Wednesday, especially during the late morning and early afternoon hours. Winds will shift to the north with the arrival of a cold front late tonight and early Wednesday morning, and gusty north winds will occur behind the front during the morning and early afternoon hours. This will be combined with poor overnight recovery of relative humidity values and dry air invading the area behind the cold front. The primary time frame of concern is during the late morning and afternoon hours, when relative humidity values will drop to/below 20 percent and winds will remain gusty. Wind speeds are expected to decrease during the middle to late part of the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 85 57 76 50 / 0 5 5 0 San Angelo 87 58 78 49 / 0 0 0 0 Junction 83 57 79 46 / 0 0 5 0 && .SJT Watches/Warnings/Advisories... Fire Weather Watch from noon CDT today through this evening for Callahan-Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && 19/07/19
Hazardous weather outlook, Apr 4, 2:53 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 253 PM CDT MON APR 4 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 253 PM CDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF GUSTY SOUTH WINDS...RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND VERY DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF A CROSS PLAINS TO SAN ANGELO TO OZONA LINE TUESDAY AFTERNOON AND EVENING. ALSO, NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE BIG COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.